WOMEN'S HEALTH
COMMUNITY
Anyone else use Seasonique (Birth Control)?
Avatar_n_tn
by annabanana102, Jan 02, 2007
I just started using Seasonique (used to be called Seasonal) Dec 19,2006 and I'm hoping there will be some ladies on here that can provide me with some feed back. I was hoping I would be able to read the insert that was supposed to come with the filled prescription, but the pharmacy didn't include it in the bag. Anywho, can anyone tell me if they had swollen, sore breast and sore nipples when they first started taking this type of bc? My stomach is also a little tender to the touch. I'm just wanting to see if anyone else experienced these side effects when first starting this type of bc. I used to use the Nuva Ring prior to the switch. Also, for those of you who have been using this type of bc for awhile, how do you like it? I'm still trying to get used to taking a pill daily, I've only had to double up twice so far. Thanks in advance for your feed back.
Related Discussions
Member Comments (514)
Avatar_n_tn
by free spirit, Jan 03, 2007
I've been on seasonal for  1 1/2yrs.  It took a few months for my body to totally accept it. I kept having break through spotting. But since that stopped, everything has been great I've had no problems. You may just be experiencing the normal, 'get used to the pill' symptoms. Give it some time.
Avatar_n_tn
by AMA17, Jan 03, 2007
Hey anna --

I was on Seasonale for about 3 years... I loved it. I actually just switched though. I had NO side effects in the beginning - no spotting ever, and I LOVED only getting my period 4x a month. I switched because I found I was having side effects within the past 6 months or so - same thing happened with my sister - no side effects until a couple years in... weird.

What I was experiencing was night sweats occasionally (my sister was getting them every night - and couldn't handle it - so she went off) It was annoying but not bad. Then I noticed a decrease in sex drive, and a few other things that i feel may have been associated, but I'm not sure. I was on Ortho Tri Cyclen for about 7 years before - and decided to go back on it this past Sunday. Also - by switching I'm saving about $500 a year! My health insurance didn't cover Seasonale but it does cover Ortho - SO, i'm taking Ortho like Seasonale, and paying for the extra packs! Hopefully it will work out.. we'll see..

ANYWAY - long story - but I loved Seasonale for a long time, after taking it a while my periods were only about 3 days long which was great!
Good luck with it!!
Avatar_n_tn
by free spirit, Jan 03, 2007
They now have a generic seasonale available.
Avatar_n_tn
by AMA17, Jan 03, 2007
isn't "Seasonique", as mentioned by the original poster, the generic brand?

I thought about switching to that - but decided to go back to the old faithful pill...
Avatar_n_tn
by annabanana102, Jan 03, 2007
Thanks Ladies for your feedback. That's very encouraging.
Avatar_n_tn
by free spirit, Jan 04, 2007
seasonanique is the bcp that lets you basically skip all periods. Seasonale you have 4 per year.
Avatar_n_tn
by Rassward, Jan 12, 2007
I have been on Seasonique for about 6 weeks and I feel so weird!  I had always taken ON 7/7/7 but my gyn wanted to switch me because I was having some post-menstruation problems, like feeling pretty blue for a few days and I was getting headaches.  So when I first started taking it, no problems but the last month I have just not felt like myself.  I feel VERY anxious, worrying about crazy stuff-like I'm going to die, have gained a few pounds, breasts/nipples very tender, feel bloated and gassy, my libido is almost zilch (this is a huge change for us), I feel tired and achy all the time, and lastly my lips are staying dry and chapped.  I know these sound really strange but the only thing I can relate it to is Seasonique.  I have always been very healthy and active but now I just don't feel like doing anything. I'm 35 with 3 children and very happy with my life but HELP!!
Avatar_n_tn
by jlh031706, Jan 13, 2007
I have been on Seasonique for now 8 weeks. I've had break through bleeding for 3 of the 8 weeks and it isn't showing any signs of stopping. I've had period like symptons during the 8th week. I called the doctor and they keep telling me that it's just my body getting used to the pill. Has anyone else experience these type of symptoms?
Avatar_n_tn
by jlh031706, Jan 13, 2007
Rassward
I just read your comments and wanted to let you know that you are not alone. I have the same exact feelings. Its driving me crazy with how uncomfortable I am right now in my own body. I've called the drs office several times and they keey telling me the samething...just give the pill sometime. UGH!